Alert archive / Oklahoma / Wind Advisories in 2022

Wind Advisory 16, NWS Tulsa, OK

October 25, 202222 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this wind advisory at Oct 25, 2022, 3:26 AM CDT for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Oct 25, 2022, 4:13 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2022, 3:26 AM CDT (08:26 UTC)
In effect from
Oct 25, 2022, 4:13 AM CDT
Expired
Oct 25, 2022, 1:00 PM CDT
In force
9 hr
Issued by
NWS Tulsa, OK
All 26 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2022-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2022-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
536 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

818 
WWUS74 KTSA 250826
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
326 AM CDT Tue Oct 25 2022

ARZ001-002-010-011-019-020-029-OKZ049-053-068>076-251630-
/O.NEW.KTSA.WI.Y.0016.221025T1200Z-221025T1800Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Cherokee-Adair-Muskogee-McIntosh-Sequoyah-
Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
326 AM CDT Tue Oct 25 2022

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 PM CDT
THIS AFTERNOON...

* WHAT...Northwest winds 15 to 20 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of northwest and west central Arkansas and 
  east central, northeast and southeast Oklahoma.

* WHEN...From 7 AM this morning to 1 PM CDT this afternoon.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
3 follow-up statements
994 
WWUS74 KTSA 250913
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
413 AM CDT Tue Oct 25 2022

OKZ054>067-251715-
/O.EXB.KTSA.WI.Y.0016.221025T0913Z-221025T1800Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, 
Okemah, Okmulgee, and Wagoner
413 AM CDT Tue Oct 25 2022

...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

* WHAT...North winds 15 to 20 mph with gusts up to 45 mph.

* WHERE...Portions of east central and northeast Oklahoma.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

ARZ001-002-010-011-019-020-029-OKZ049-053-068>076-251715-
/O.EXT.KTSA.WI.Y.0016.221025T0913Z-221025T1800Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Cherokee-Adair-Muskogee-McIntosh-Sequoyah-
Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
413 AM CDT Tue Oct 25 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

* WHAT...Northwest winds 15 to 20 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of northwest and west central Arkansas and 
  east central, northeast and southeast Oklahoma.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
714 
WWUS74 KTSA 251532
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1032 AM CDT Tue Oct 25 2022

OKZ054>067-070-071-073-251645-
/O.CAN.KTSA.WI.Y.0016.000000T0000Z-221025T1800Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh-
Pittsburg-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, 
Okemah, Okmulgee, Wagoner, Muskogee, Checotah, and McAlester
1032 AM CDT Tue Oct 25 2022

...WIND ADVISORY IS CANCELLED...

Northwest winds will remain gusty at 20 to 30 mph this afternoon 
but remain below advisory criteria. 

$$

ARZ001-002-010-011-019-020-029-OKZ049-053-068-069-072-074>076-
251800-
/O.CON.KTSA.WI.Y.0016.000000T0000Z-221025T1800Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Cherokee-Adair-Sequoyah-Haskell-Latimer-
Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Tahlequah,
Stilwell, Sallisaw, Stigler, Wilburton, and Poteau
1032 AM CDT Tue Oct 25 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph 
  possible. 

* WHERE...Portions of northwest and west central Arkansas and 
  east central and southeast Oklahoma.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
880 
WWUS74 KTSA 251801
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
101 PM CDT Tue Oct 25 2022

ARZ001-002-010-011-019-020-029-OKZ049-053-068-069-072-074>076-
251915-
/O.EXP.KTSA.WI.Y.0016.000000T0000Z-221025T1800Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Cherokee-Adair-Sequoyah-Haskell-Latimer-
Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Tahlequah,
Stilwell, Sallisaw, Stigler, Wilburton, and Poteau
101 PM CDT Tue Oct 25 2022

...WIND ADVISORY HAS EXPIRED...

Gusty northwest winds at 20 to 30 mph will slowly begin to subside
by late afternoon. 

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Oct 25, 12:27 AM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Oct 25, 12:27 AM CDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1227 AM CDT Tue Oct 25 2022

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 818 PM CDT Mon Oct 24 2022

The main concern overnight involves the second round of showers
and thunderstorms set to move through eastern Oklahoma and
northwest Arkansas later tonight as the upper low currently in the
Texas Panhandle moves through the area. The better severe weather
threat has established itself safely south of the Red River, but a
low end damaging wind and hail threat will persist, largely across
far southeast Oklahoma late this evening and into early Tuesday
morning. Widespread rains with embedded thunderstorms will
overspread the area toward and after midnight, with additional
moderate to heavy rains expected. The parched soils have handled
today's rains quite well, and it is expected that the overnight
rains will behave similarly. However, localized flooding of low
lying areas will remain possible, primarily within storms
featuring higher rainfall rates. Notable changes to the previous
forecast include integrating some of the newer short term guidance
into the existing POPs, and to increase wind speeds and gusts some
late tonight and into Tuesday. Parts of far southeast Oklahoma
will be most susceptible to the higher wind speeds and gusts
given the location and movement of the surface low.

&&

.LONG TERM...
(Tuesday through Monday)
Issued at 225 PM CDT Mon Oct 24 2022

A dynamic upper low will track across north Texas tonight and move
northeast across southeastern Oklahoma through the day Tuesday. An
intense low level jet will develop on the back side of the early
tomorrow morning which could result in some strong wind gusts near
40 mph through the morning hours. Additional shower development
is also expected through the day Tuesday as the low moves to the
northeast across the forecast area. An additional 1/2 inch to 1
inch of rainfall accumulation is possible for some locations
tomorrow. After all is said and done tomorrow evening, storm total
rain amounts will range from 1 to 3 inches with some locally
higher amounts 4 inches plus.

A couple of cool, dry Fall days will arrive on Wednesday and
Thursday in the wake of this system with highs in the 60s and lows
in the mid 30s to lower 40s. An active upper level pattern will
continue with another system set to arrive around the Thursday
night to Friday morning time frame with more rain chances. Both
ensemble and deterministic guidance has come into a bit better
agreement on the track and timing of this next system since
yesterday. An upper low is progged to dive southeast form the
Great Basin and settle across North Texas where it could become
slightly cutoff from the main flow aloft. The upper low would then
meander around the Southern Plains much of the weekend, with more
cool, cloudy, showery weather possible Friday through Sunday.

Bowlan

&&

.AVIATION...
(06Z TAFS)
Issued at 1223 AM CDT Tue Oct 25 2022

Widespread MVFR to IFR conditions will  overnight as areas of
light to moderate rain move across E OK and W AR. Most likely are
to be impacted by any t-storm would be KMLC or KFSM. Winds will
increase out of the NW later tonight as sfc low pressure tracks
across SE OK into NW AR. Flight conditions will improve from the
west by late morning across E OK and into W AR by mid to late
afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   40  68  43  69 /   0   0   0  10
FSM   41  71  43  71 /   0   0   0   0
MLC   38  69  42  70 /   0   0   0  10
BVO   36  66  37  66 /   0   0   0  10
FYV   35  67  37  67 /   0   0   0   0
BYV   38  65  40  65 /   0   0   0   0
MKO   36  66  40  67 /   0   0   0  10
MIO   35  65  39  66 /   0   0   0  10
F10   38  69  41  70 /   0   0   0  10
HHW   40  69  42  70 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...22
LONG TERM....04
AVIATION...14
Hazardous weather outlook, Oct 24, 10:38 PM CDT, 4 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1038 PM CDT Mon Oct 24 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1038 PM CDT Mon Oct 24 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Far Southeast Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Another round of showers and thunderstorms will move across
the area late tonight and early Tuesday morning as the main storm
system approaches. Increased instability in far southeast Oklahoma
and eventually into west central Arkansas may support a strong to
severe storm or two, but the bulk of the severe weather threat
should remain south of the area. Expect additional locally heavy
rainfall overnight, with potential for minor flooding of low-lying
areas.

In addition, northerly winds will increase in speed toward daybreak,
especially across southeast and east central Oklahoma. Gusts in the
25 to 30 mph range can be expected.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential...High Wind Potential.
WEDNESDAY...No Hazards.
THURSDAY...Thunderstorm Potential...High Wind Potential.
FRIDAY THROUGH SUNDAY...No Hazards.

EXTENDED DISCUSSION...
Occasional showers will continue on Tuesday as the main upper
level system crosses the region. Instability beneath the core of
the system may be sufficient for a few thunderstorms though the
risk of strong storms will remain low. Windy and cooler
conditions are expected on Tuesday with wind gusts near 30 mph
possible. Dry weather will return until later in the week when
another storm system approaches the area featuring a renewed
chance of showers Thursday night into Friday.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 7:53 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee3 hr
Oct 25, 9:10 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, Muskogee, Sequoyah3 hr
Oct 24, 8:04 PM CDTSpecial Weather StatementTSACrawford, Franklin, Sebastian41 min

Nearby

Wind Advisories in Oklahoma, 2022Wind Advisories in Arkansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.